Michigan, 2006

Tornado in Michigan, May 10, 2006

May 10, 2006 · NWS GRR · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$2,000
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at May 10, 10:50 AM EST, 3 hours 50 minutes earlier.

Area forecast discussion, May 10, 10:50 AM EST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EDT WED MAY 10 2006

.UPDATE...
WILL REMOVE POPS THIS AFTERNOON FOR AREAS WEST OF A LINE FROM
ROUGHLY CLARE TO KALAMAZOO AS MAIN AXIS OF INSTABILITY AND SURFACE
CONVERGENCE SETS UP EAST OF THERE. THICKER HIGH CLOUDS ARE STREAMING
IN FROM THE SW WHICH SHOULD HOLD TEMPS IN CHECK AND ALSO BE A
LIMITING FACTOR FOR INSTABILITY. WEB CAMS ARE SHOWING SOME FOG/HAZE
OUT ON LK MI...DUE TO DEW PTS IN THE 50S MOVING OVER THE COLD
WATERS. MAIN ACTION COMES TONIGHT AS RAPIDLY DEEPENING LOW AND
OCCLUSION LIFTS NORTH INTO THE AREA. STILL ON TRACK FOR SOME HEAVY
RAINFALL... AND WILL PONDER THE NEED FOR A FLOOD WATCH WITH THE 4 PM
ISSUANCE.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...GALE WARNING IN EFFECT LATE
TONIGHT THROUGH THURSDAY AFTERNOON NEARSHORE WATERS ST. JOSEPH TO
MANISTEE.

&&
Hazardous weather outlook, May 10, 11:27 AM EST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1227 PM EDT WED MAY 10 2006

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-111000-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
1227 PM EDT WED MAY 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW THUNDERSTORMS MAY DEVELOP AFTER 3 PM EAST OF A LINE FROM
KALAMAZOO TO CLARE...BUT SEVERE WEATHER IS NOT EXPECTED.

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL DEVELOP TONIGHT AS AN
UNSEASONABLY STRONG LOW PRESSURE SYSTEM DEVELOPS SOUTH OF MICHIGAN
AND MOVES NORTH.

THE MAIN SEVERE WEATHER THREAT TONIGHT WILL BE SOUTH OF THE STATE
BUT ISOLATED SEVERE STORMS CANNOT BE RULED OUT...PARTICULARLY SOUTH
AND EAST OF GRAND RAPIDS. STORM MOVEMENT TONIGHT WILL BE TO THE
NORTH AND NORTHWEST AT AROUND 20 MPH.

LOCALLY HEAVY RAINFALL IS A CONCERN FOR TONIGHT... WITH SOME
LOCATIONS POSSIBLY RECEIVING IN EXCESS OF 2 INCHES. THIS COULD
RESULT IN SOME FLOODING...ESPECIALLY OF URBAN AND LOW LYING POOR
DRAINAGE AREAS. AREA CREEKS AND STREAMS MAY EXPERIENCE QUICK RISES
TONIGHT...TO NEAR OR ABOVE BANKFULL.

GALE FORCE WINDS WILL DEVELOP ON LAKE MICHIGAN TONIGHT AND WAVES
WILL BUILD TO 6 FEET OR MORE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY RAINFALL MAY LINGER INTO THURSDAY MORNING BEFORE DIMINISHING.
HOWEVER SHOULD ANY FLOODING DEVELOP... THOSE PROBLEMS WILL LINGER
THROUGH THE BULK OF THE DAY AND PERHAPS LONGER.

GALE FORCE WINDS AND WAVES IN EXCESS OF 6 FEET ON LAKE MICHIGAN WILL
CONTINUE ON THURSDAY THEN BEGIN GRADUALLY DIMINISH ON THURSDAY NIGHT
AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED... BUT RAINFALL REPORTS WOULD
BE GREATLY APPRECIATED OVER THE NEXT 48 HOURS. YOU CAN SUBMIT
REPORTS USING THE WEATHER SPOTTER REPORT FORM ON OUR WEB SITE AT
WWW.WEATHER.GOV/GRR/SPOTTER.

MEADE

The radar

The Northern Indiana radar (KIWX), 84 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Kalamazoo

When
May 10, 2:40 PM EST
Where
Kalamazoo County, Schoolcraft
Rating
F0
Path length
0.1 mi
Path width
20 yd
Crop damage
$2,000
Reported by
NWS STORM SURVEY
Coordinates
42.117, -85.633

A very brief touchdown of a F0 tornado occurred two miles south southwest of Schoolcraft in an open field. This was a landspout type of weak tornado which resulted in no injuries and no significant damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2006Every state in 2006This day in weather historyThe tornado archive for Michigan, 2006Warnings in Michigan, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505913.